Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 96, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 28, 2006, 5:46 PM CDT for Floyd County, Motley County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2006, 5:46 PM CDT (22:46 UTC)
- Expired
- May 28, 2006, 6:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
Counties Floyd County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 85 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 3:51 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1037 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:38 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 28, 3:38 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 338 PM CDT SUN MAY 28 2006 .SHORT TERM... SHORT TERM CONCERNS ARE FOCUSED ON THE CHANCE OF SEVERE CONVECTION OVER THE EASTERN FA...AND FIRE WEATHER OVER THE WEST. THE EVOLUTION OF MESOSCALE FEATURES IS SOME WHAT COMPLEX ATTM. A DRYLINE HAS GRADUALLY TIGHTENED THIS AFTERNOON NEAR THE INTERSTATE 27 CORRIDOR...WITH LOW 60 DEGREE DEWPOINTS IN PLACE OFF THE CAPROCK WHERE THE ATMOSPHERE IS VERY UNSTABLE. VISIBLE SATELLITE TRENDS DEPICT INCREASING CU VICINITY WEAK CONVERGENCE/CAPROCK ESCARPMENT. A COMPLICATING FACTOR IS THE APPARENT MID LEVEL SPEED MAXIMUM SAMPLED TODAY BY THE WHITE SANDS WIND PROFILER /60KT BETWEEN THE 500 AND 400MB LEVELS AT 18Z/. MID LEVEL WINDS PROPAGATING THROUGH THE DRY SOUTHWESTERLY FLOW SEEN PER VAPOR IMAGERY...ARE ACTUALLY 25 TO 30KT STRONGER THAN INDICATED BY THE SOLUTIONS. WEAK PRESSURE FALLS ARE EVIDENT OVER THE REGION IN ADVANCE OF THIS FEATURE...AND THUS LOW LEVEL WIND FIELDS HAVE FLUCTUATED RESULTING IN A RATHER DIFFUSE DRYLINE/MOISTURE GRADIENT. HAVE INCREASE POPS OVER THE SOUTHEASTERN PANHANDLE/NORTHERN ROLLING PLAINS WHERE RELATIVELY BETTER CONVERGENCE/HIGH INSTABILITY COEXIST. ALTHOUGH PROGGED WIND PROFILES INDICATE MARGINAL DEEP LAYER SHEAR FOR STORM ORGANIZATION...OBSERVED PROFILER WINDS AND DEGREE OF INSTABILITY ARGUE THAT MORE ROBUST/ORGANIZED CONVECTION MAY BE POSSIBLE. THUS WILL INCLUDE A SEVERE MENTION THROUGH THE EVENING. FOR MONDAY...EXPECT RELATIVELY WEAKER LOW LEVEL FLOW AS A FRONTAL BOUNDARY INFRINGES SOUTH INTO THE SOUTHERN PLAINS AND THE SURFACE TROUGH/DRYLINE TRANSLATES EAST. THE BEST CHANCE FOR CONVECTION SHOULD AGAIN BE EAST OF THE CAPROCK ESCARPMENT. A CONDITIONAL PROBABILITY OF SEVERE WILL AGAIN BE PRESENT. .LONG TERM... QUESTIONS MARKS IN THE EXTENDED ARE PRECIPITATION CHANCES AND TEMPERATURES...ESPECIALLY THROUGH THE MIDDLE PART OF THE WEEK. 12Z NAM AND WRF BOTH INDICATE A COLD FRONT...PUSHED ALONG BY CONVECTIVE OUTFLOWS...WORKING ITS WAY INTO THE TEXAS PANHANDLE ON TUESDAY...WITH GFS FURTHER NORTH NEAR KS/OK STATE LINE. THIS FRONT SHOULD BE A FOCUS FOR THUNDERSTORMS DEVELOPMENT TUESDAY EVENING...WITH A MCS LIKELY TO ROLL ESE ALONG THE BOUNDARY...WHERE EVER IT MIGHT BE. SOUTHERN SOLUTIONS WOULD TAKE MCS ACROSS THE NE PORTION OF OUR CWA AND HAVE BUMPED UP POPS IN THAT AREA TO ACCOUNT FOR SUCH A SCENARIO. THEN...LOCATION OF FRONT BECOMES EVEN MORE TROUBLESOME GIVEN VARIOUS POSSIBLE OUTCOMES TUESDAY. HAVE MAINTAINED SLIGHT CHANCE OF POPS IN THE FORECAST FOR WEDNESDAY AND THURSDAY WITH POTENTIAL FRONTAL BOUNDARY SOMEWHERE IN OR NEAR THE AREA. MID-LEVEL RIDGE EXPECTED TO BUILD AGAIN OVER NM BY WEDNESDAY INTO THURSDAY TIMEFRAME. HOWEVER..NORTHWEST FLOW ALOFT WITH AN EMBEDDED SHORTWAVE PASSING THROUGH THE CENTRAL HIGH PLAINS /AND ASSOCIATED CONVECTION/ MAY BE SUFFICIENT TO SEND A REINFORCING SURGE OF COOL AIR BACK INTO THE AREA. WITH THE POTENTIAL OF A FRONT IN THE REGION DURING EARLY JUNE...FEEL CONTINUE PRECIPITATION CHANCES ARE WARRANTED. BEYOND THURSDAY...APPEARS FLAT 500 MB RIDGE TO THE WEST WILL BUILD UP...PUTTING CWA IN NORTHERLY FLOW. THIS WILL TEND TO LIMIT PRECIPITATION CHANCES AS TEMPERATURES CLIMB AGAIN INTO THE 90S FOR HIGHS. THUS...HAVE KEPT POPS BELOW MENTIONABLE LEVELS THROUGH NEXT WEEKEND INTO EARLY NEXT WEEK. MADE ONLY SLIGHT CHANCES TO THE GRIDS. && .FIRE WEATHER... DEEP BOUNDARY LAYER MIXING IS CONTRIBUTING TO RED FLAG CONDITIONS WEST OF THE DRYLINE. WILL ALLOW THE WARNING TO PERSIST THROUGH AT LEAST 01Z. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 59 96 63 89 / 10 0 0 20 TULIA 63 95 60 92 / 20 10 10 20 PLAINVIEW 65 95 65 92 / 10 10 10 20 LEVELLAND 65 96 64 94 / 10 10 10 20 LUBBOCK 67 95 68 96 / 10 10 10 20 BROWNFIELD 67 96 64 93 / 10 10 10 20 CHILDRESS 70 96 69 96 / 30 30 30 30 SPUR 69 96 67 96 / 20 20 20 20 ASPERMONT 71 96 73 98 / 20 20 20 30 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM SUNDAY FOR THE FOLLOWING ZONES: BAILEY...CASTRO...COCHRAN...HALE...HOCKLEY...LAMB...LUBBOCK... LYNN...PARMER...SWISHER...TERRY...AND YOAKUM. && 20/23
In the hours before
Special weather statement, May 28, 5:18 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 518 PM CDT SUN MAY 28 2006 TXZ024-025-282245- BRISCOE TX-HALL TX- 518 PM CDT SUN MAY 28 2006 ...STRONG THUNDERSTORM ACROSS HALL AND BRISCOE COUNTIES... AT 516 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF BRICE...OR ABOUT 18 MILES NORTH OF QUITAQUE...MOVING NORTHEAST AT 25 MPH. THE STORM WAS MOVING ALONG HIGHWAY 256. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, May 28, 5:39 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 539 PM CDT SUN MAY 28 2006 TXZ030-031-282315- MOTLEY TX-FLOYD TX- 539 PM CDT SUN MAY 28 2006 ...STRONG THUNDERSTORM ACROSS FLOYD AND MOTLEY COUNTIES... AT 538 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF FLOMOT...OR ABOUT 13 MILES SOUTH OF QUITAQUE...MOVING NORTHEAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:32 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 58 min |
| May 27, 7:40 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 35 min |
| May 27, 8:15 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 60 min |
| May 27, 8:26 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 37 min |
| May 27, 9:21 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 25 min |
| May 28, 4:24 AM CDT | Red Flag Warning | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 6 more | 16 hr |
| May 28, 5:54 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.